Nehari's Theorem for Convex Domain Hankel and Toeplitz Operators in Several Variables

Marcus Carlsson, Karl Mikael Perfekt

Research output: Contribution to journalArticlepeer-review


We prove Nehari s theorem for integral Hankel and Toeplitz operators on simple convex polytopes in several variables. A special case of the theorem, generalizing the boundedness criterion of the Hankel and Toeplitz operators on the Paley Wiener space, reads as follows. Let = (0, 1)d be a d-dimensional cube, and for a distribution f on 2, consider the Hankel operator f (g)(x) = λ f (x + y)g(y) dy, x Then λf extends to a bounded operator on L2 if and only if there is a bounded function b on Rd whose Fourier transform coincides with f on 2. This special case has an immediate application in matrix extension theory: every finite multilevel block Toeplitz matrix can be boundedly extended to an infinite multilevel block Toeplitz matrix. In particular, block Toeplitz operators with blocks that are themselves Toeplitz can be extended to bounded infinite block Toeplitz operators with Toeplitz blocks.

Original languageEnglish
Pages (from-to)3331-3361
Number of pages31
JournalInternational Mathematics Research Notices
Issue number5
Publication statusPublished - 2021 Mar

Subject classification (UKÄ)

  • Mathematics


Dive into the research topics of 'Nehari's Theorem for Convex Domain Hankel and Toeplitz Operators in Several Variables'. Together they form a unique fingerprint.

Cite this